New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?  
fibro and hyperthyroidism
5 Replies
jrzgirl1 - August 6

I just had blood work done, the results for the thyroid came back not good, I have to much thyroid and now have to go to an endocrinologist. It came back 0.280 which I have no idea how out of range it is. I also have fibro. does anyone have this problem.
I know it can effect my heart but I do not know what to expect. I will go to an endocrinologist but my PCP has been monitoring my thyroid for 4 yrs. I take PTU 50 mg on Mon-Wed and FRI


January - August 9

There are a lot of thyroid tests - you don't say what test gave you the reading of 0.280 - but if you get the results, you can look them up yourself by googling "thyroid test results." There should be a website that explains what they mean.

Also, I hope your doctor has warned you about PTU, and is checking your liver function regularly. This is what I copied from the website about (dot) com:

"The US Food and Drug Administration (FDA) has added what's known as a "black box" warning to the label for the drug propylthiouracil -- commonly referred to as PTU. PTU and methimazole -- which also goes by the brand name Tapazole -- are the two antithyroid drugs available in the US to treat hyperthyroidism. The FDA's warning states that severe liver injury and acute liver failure, in some cases fatal, is associated with use of PTU both in adults and children.
The new warning says, however, that PTU may be appropriate to use in two key situations:

When a patient cannot tolerate the other antithyroid drug treatment such as methimazole (Tapazole), or other treatments for hyperthyroidism, such as radioactive iodine (RAI) or surgery

When a woman is in the first trimester of pregnancy-- because there is an increased risk of birth defects in babies whose mothers have taken the thyroid drug methimazole during the first trimester of pregnancy."

The risk of severe liver problems is small, but it is higher with PTU than the other drug. You can google for more information or ask your doctor if he hasn't already talked to you about it.


jrzgirl1 - February 24

I have hyperthyroid, fibro, raynauds and STRESS. I take meds for my thyroid, have had 2 needle biopsy's cancer, thank God but still get sick,
the endocrinologist will help but make sure that he/she is a good one, some just pump drugs into you. I have had 2 great ones. the 1st one moved and now I have another one. I almost had Thyroid surgery but 2 days before the surgery, my pcp cancelled it, did not need it


Jocelyn - February 24


Not sure what is going on with your Thyroid, usually you either get to keep it with the medicine working to balance it off or if the medication doesn't work you have to have it out. Why were you set up for surgery and then canceled 2 days before the surgery was to be done?

You need to be asking your doctor some hard questions or get to a major hospital that has doctors that specialize in Thyroid problems like yours. You should be fully informed about your Thyroid and what happened that made them to a 360 on you at the last minute. I'm glad you didn't have it out, but I sure wonder why they thought you should and then didn't. Time for another professional opinion. A second opinion never hurts. I was so glad I did with my eyes. Doctors down my way wanted to lazer the puncta's shut, the Doctors in Boston said NO WAY take Flaxseed Oil..and by golly that works! They saved my eyes and told me what was really wrong with my eyes.


jrzgirl1 - March 1

I was going to have it removed for the simple reason my health ins was expiring and the test was read wrong


Jocelyn - March 2

Wow, I am so glad they figured out the test was read wrong. Will you be able to obtain new health insurance? I hope so, things are so expensive without having healthcare coverage. Maybe you can get on some sort of Medicare program because of your illness.



You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question